Idaho, 2005

Damaging Wind in Idaho, September 23, 2005

September 23, 2005 · NWS PIH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Sep 23, 1:50 PM MST, 5 hours 7 minutes earlier.

Area forecast discussion, Sep 23, 1:50 PM MST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
250 PM MDT FRI SEP 23 2005

.DISCUSSION...NAM/ETA HAS FINALLY COME AROUND TO THE GFS IDEA OF
KEEPING A CLOSED UPPER LOW JUST WEST OF FCST/A TONIGHT. GFS THEN
TAKES THIS FEATURE AND LIFTS IT NE INTO S MT ON SATURDAY.
MEANWHILE...THE NAM/ETA KEEPS THE LOW STATIONED TO OUR WEST INTO
MONDAY. WILL USE THE GFS FOR TIMING AND PLACEMENT OF SYNOPTIC SCALE
FEATURES AS ETA CONTINUES TO PLAY CATCH-UP. USING THE GFS...ANOTHER
BAND OF PRECIP SHOULD SLIDE ACROSS AREA LATE TONIGHT AS 7-5H LOW
SLIDES INTO THE E-CENTRAL MTNS (ALBEIT SLIGHTLY SLOWER THAN PREVIOUS
RUN). UPPER LOW WILL MOVE TO NE ZONES BY SAT MORNING WITH CLEARING
SKIES PUSHING ACROSS AREA FROM THE SOUTHWEST BY SAT AFTN. MODELS
STILL INDICATING INSTABILITY ACROSS EASTERN ZONES FOR THE AFTERNOON
SO INCLUDED A MENTION OF ISOL TSTMS. MAINLY CLEAR SKIES SATURDAY
NIGHT AS FULL LATITUDE TROF SPLITS AND A PIECE OF ENERGY SLIDES WEST
TO THE CA COAST AND NORTHERN ENERGY RACES EAST. WILL CONTINUE DRY
FCST FOR SUNDAY AND MONDAY WITH FCST/A GRADUALLY SEEING A RETURN TO
SOUTHERLY FLOW (ALTHOUGH ETA INDICATING MOISTURE COULD RETURN TO
SOUTHERN ZONES AS EARLY AS SUNDAY). UPPER LOW ALONG CA COAST WILL
EJECT EAST AND OPEN TO A SHALLOW WAVE MOVING ACROSS FCST/A ON TUE
(SLIGHT CHC POPS SHOULD SUFFICE FOR NOW). UPPER RIDGE TO FOLD OVER
INTO AREA FOR WED-THU. BOTH THE EC/GFS SHOW A WINTER TYPE JET MOVING
INTO FCST/A FOR FRI WITH LOTS OF MOISTURE SO HAVE ADDED SLIGHT CHC
POPS TO FRIDAY FCST.

WINTHER

&&

.AVIATION...GENERALLY VFR CONDITIONS.  SOME ISOLATED THUNDERSTORMS
OVER THE CENTRAL MOUNTAINS EARLY THIS EVENING.  MORE RAIN SHOWERS
WILL LIKELY MOVE BACK IN THIS EVENING WITH AREAS OF MVFR CONDITIONS
OVER MOUNTAINOUS TERRAIN THROUGH SATURDAY MORNING.  GK

&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, Sep 23, 5:00 AM MST, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
600 AM MDT FRI SEP 23 2005

IDZ017>025-031-032-241200-
LOST RIVER/PASHIMEROI-CACHE VALLEY/IDAHO PORTION-
SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY-
BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN-
CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS-
600 AM MDT FRI SEP 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS.
THIS WOULD INCLUDE ALL HAIL...WIND...HEAVY RAIN AND FLOODING REPORTS.
THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER
SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...
OR OTHER STANDARD OPERATING PROCEDURES.

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO

In the hours before

Local storm report, Sep 23, 4:46 PM MST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
546 PM MDT FRI SEP 23 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HEAVY RAIN       STONE                   42.02N 112.70W
09/23/2005  0.20 INCH        ONEIDA             ID   TRAINED SPOTTER

            QUICK AND HEAVY DOWNPOUR. NO HAIL. NO SIG WINDS

&&

PANGEL
Local storm report, Sep 23, 6:57 PM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
757 PM MDT FRI SEP 23 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     TSTM WND GST     BERN                    42.33N 111.38W
09/23/2005  65 MPH           BEAR LAKE          ID   TRAINED SPOTTER

&&

PANGEL

The radar

The Pocatello radar (KSFX), 137 km away, was scanning. The volume nearest the first event began at 01:55 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bear Lake

When
September 23, 6:57 PM MST to 7:05 PM MST
Where
Bear Lake County, Bern
Measured
56 kt (64 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
42.333, -111.383

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478969.